MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0H11
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Peritoneal Laceration(s) (2003); Excessive Tear Production (2235)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic inguinal hernia.Event description: the rep was informed that the product sheared the peritoneum on the side and ruined the exposure.There was a delay in the or and the case was completed transabdominally.It is unknown if there were any issues with the balloon inflation.Additional information received via email on 05feb2021 from applied medical representative: patient is fine tissue was torn in the preperitoneal space and case had to be done differently the surgeon had a clear view through the scope.The surgeon did not attempt to move the balloon while it was inflated.The balloon was not deployed in the wrong direction.The seal housing was not removed at any point prior to the procedure.No photos or videos are available of the complaint event or product.Intervention: tissue was torn in the preperitoneal space and case had to be done differently, delay in the or, case was completed transabdominally.Patient status: tissue was torn in the preperitoneal space and case had to be done differently, patient is fine.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Engineering observed stretch marks on both sides of the balloon.Engineering also inflated the balloon and observed that the balloon was malformed.Based on the evaluation of the returned unit, it is likely that the balloon malformation was caused by a scope or introducer that was manipulated inside the balloon.It is possible that malformed balloon caused the torn tissue.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: laparoscopic inguinal hernia.Event description: the rep was informed that the product sheared the peritoneum on the side and ruined the exposure.There was a delay in the or and the case was completed transabdominally.It is unknown if there were any issues with the balloon inflation.Additional information received via email on 05feb2021 from applied medical representative: patient is fine.Tissue was torn in the preperitineal space and case had to be done differently the surgeon had a clear view through the scope.The surgeon did not attempt to move the balloon while it was inflated.The balloon was not deployed in the wrong direction.The seal housing was not removed at any point prior to the procedure.No photos or videos are available of the complaint event or product.Intervention: tissue was torn in the preperitineal space and case had to be done differently, delay in the or, case was completed transabdominally.Patient status: tissue was torn in the preperitineal space and case had to be done differently, patient is fine.

Brand Name
C0H11, KII DISSECTING BALLOON, OVL, 3/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11317815
Report Number2027111-2021-00327
Device Sequence Number3335160
Product Code GCJ
UDI-Device Identifier00607915136703
UDI-Public(01)00607915136703(17)231008(30)01(10)1399294
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2023
Device Model NumberC0H11
Device Catalogue Number101474193
Device Lot Number1399294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;